MAUDE Adverse Event Report: EXACTECH, INC. LOGIC CR TIB INSERT SLOPE ++, SZ 2.5, 9 MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED

EXACTECH, INC. LOGIC CR TIB INSERT SLOPE ++, SZ 2.5, 9 MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Model Number LOGIC CR TIB INSERT SLOPE ++, SZ 2.5, 9 MM
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 11/09/2021
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, approximately 8 yrs postop the initial implant, this (b)(6) male patient presented complaining of pain.The tibia and femur components both were loose.Cr poly was also worn.Knee revised to exactech cck.Patient was last known to be in stable condition following the event.The device will not be returned for analysis due to hospital keep devices per hospital policy.
 
Additional Manufacturer Narrative
Concomitant medical products: logic tibial fit tray cem sz 2.5f/3.5t (cat# 02-012-45-2535 / serial# :(b)(4)).Logic cr femoral cem rt sz 2.5 (cat# 02-010-03-0325 / serial#:(b)(4) ).Three peg patella 38mm (cat# 200-02-38 / serial#: (b)(6)).Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections g3, g6, h2, h3 and h6 have been updated accordingly.(h3) the revision reported was likely the combination of loosening of the femoral component and tibial tray and prosthesis wear, which led to pain.The wear was likely the result of both the slope ++ tibial insert and the positioning of the femoral components relative to the tibial components which allowed for excessive posterior contact between the femoral component and the tibial insert, especially medially, and led to the reported wear of the polyethylene.The loosening was likely the result of an insufficient bond between the implants and the bone.However, this cannot be confirmed as the devices were not returned for evaluation and pre-revision x-rays were not provided.The most probable root cause associated with the reported event of "loosening¿ is associated with weakened integration of the device at the bone-implant interface due to loss of fibrous and/or bony tissue and leading to compromised anchorage of the device.Furthermore, the most probable root cause associated with the reported event of "prosthesis wear¿ is associated with material damage to a surface, usually involving progressive loss or displacement of material, due to relative motion between that surface and a contacting substance or substances.

Brand Name
LOGIC CR TIB INSERT SLOPE ++, SZ 2.5, 9 MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66 court
gainesville, FL 32653
3523771140
MDR Report Key12909919
Report Number1038671-2021-00649
Device Sequence Number5085703
Product Code JWH
UDI-Device Identifier10885862159212
UDI-Public10885862159212
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K111400
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/11/2019
Device Model NumberLOGIC CR TIB INSERT SLOPE ++, SZ 2.5, 9 MM
Device Catalogue Number02-012-49-2509
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2021
Supplement Date Received by Manufacturer05/03/2022
Initial Report FDA Received Date12/01/2021
Supplement Report FDA Received Date05/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/12/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexMale